MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2021.
 
Event or Problem Description
It was reported that a shaft break occurred.A 6mmx3.00mm wolverine coronary cutting balloon was selected for use.During insertion, it was noted that the shaft broke outside the patient's body.There was no patient interaction and the procedure was completed with another of same device.No patient complications were reported and patient was doing well post procedure.
 
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to (b)(6) 2021.Device evaluated by mfr: the device was returned for evaluation.A visual and tactile examination of the hypotube shaft identified no kinks.The device was received in two sections as a result of a break in the distal extrusion.The break was located at 4mm distal from the port site in the inner and outer extrusions.An examination of the distal extrusion identified stretching and bunching along its length.As a result of this bunching the proximal end of the balloon was inverted and the proximal and distal markerbands were pulled towards each other.Further analysis identified a kink in the midshaft at 8mm proximal from the port site.A visual examination identified that the balloon was in a deflated state.As a result of the bunching and stretching along the inner, the proximal end of the balloon was inverted.No tears or holes were visible in the balloon material.All blades were securely bonded and no damage to the blades were noted.There was slight tip damage at its distal edge.A visual and microscopic examination found no issue with the actual marker bands however, due to the severe stretching and bunching of the inner extrusion the markerband were pulled towards each other.No other damage was present.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11334716
Report Number2134265-2021-01499
Device Sequence Number16349665
Product Code NWX
UDI-Device Identifier08714729888178
UDI-Public08714729888178
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0026217022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1